Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 20, 2016, 3:01 PM CDT for Shannon County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2016, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 20, 2016, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
County Shannon County, MO
The radar
The St Louis radar (KLSX), 175 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WWUS83 KSGF 202001
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT WED JUL 20 2016
MOZ098-202045-
SHANNON MO-
301 PM CDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON COUNTY UNTIL 345
PM CDT...
AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EMINENCE...OR 20 MILES NORTHEAST OF MOUNTAIN VIEW...MOVING NORTHEAST
AT 5 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
CURRENT RIVER STATE PARK... EMINENCE...
WEST EMINENCE... ALLEY SPRING...
ROUND SPRING... MIDRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3705 9140 3718 9158 3737 9144 3738 9120
3729 9116
TIME...MOT...LOC 2000Z 208DEG 7KT 3720 9142
$$
TERRYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:46 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 20, 1:46 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
146 PM CDT WED JUL 20 2016
.SHORT TERM...(This evening through Thursday)
Issued at 200 PM CDT Wed Jul 20 2016
Scattered storms have develop across portions of the eastern
Ozarks and southern Missouri this afternoon. Scattered storms
will continue to develop into early this evening across these
areas and then begin to dissipate as the sun starts to set early
this evening. A dry air mass remains in place in the mid levels,
namely the 500-300mb layer of the atmosphere but better moisture
in the 700-500mb layer is in place, hence the better coverage in
storms today than yesterday.
These storms are pop up pulse type storms developing as
instability increases in the hot and humid air mass over the
area. Wind shear is very weak so these storms will move very
slowly to the east and will be fairly short lived in nature.
A few strong to marginally severe storms will be possible
this afternoon into early this evening primarily over south
central Missouri. Wind gusts in excess of 50 mph will be the risk,
as the short lived nature of the updrafts and the warm air mass
will limit any hail risk. This risk will be very isolated in
nature as overall the drier air in the 500-300mb will limit
updrafts strengths once they hit the drier air. However, if
strong enough lift can occur from an outflow from a previous
storm, the drier air could be overcome creating the strong to
marginally severe risk, but will be the exception rather than the
rule.
Highs this afternoon will again top out in the lower to middle 90s
with heat index values in the 98 to 108 range. Lows tonight will
only drop into the middle to upper 70s.
Thursday will be very similar to today, as highs in the middle 90s
and heat index values of 98 to 108. Isolated storms will once
again occur during the late morning into the early evening hours
on Thursday. Coverage in the pop up storms should be a little
less than what is occurring this afternoon as slightly drier air
in the mid levels occur.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 200 PM CDT Wed Jul 20 2016
Friday and Saturday will continue to be very similar today and
Thursday as the upper level ridge of high pressure remains over
the region. Highs in the mid 90s to possibly the upper 90s in a
few spots can continue to be expected. Heat index values will top
out in the 100 to 110 range. At this time no changes planed to the
Excessive Heat Warning or Heat Advisory as they seem to cover
things well at this time. Late morning to early evening isolated
pop up storms will also remain possible each afternoon across
mainly the eastern Ozarks through Saturday.
Medium range models continue to show the upper level ridge of
high pressure over the region begin to flatten by late this
weekend into early next week. This will allow a cold front to
slide south through the region bringing slightly cooler conditions
and better widespread shower and thunderstorm potential to the
area. An upper level shortwave and another front are then expected
to track through the region during the middle of next week
bringing addition shower and thunderstorm chances to the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1146 AM CDT Wed Jul 20 2016
Cumulus field beginning to enhance over the eastern CWA with a few
showers developing over in Oregon county, well east of the
terminals. Do have some scattered cumulus in the 18z TAFS for the
afternoon at SGF/BBG, but should remain in VFR through the period.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 8 PM CDT Saturday for MOZ077-079>082-088>097-
101>105.
Excessive Heat Warning until 8 PM CDT Saturday for MOZ055>058-
066>071-078-083-098-106.
KS...Heat Advisory until 8 PM CDT Saturday for KSZ097-101.
Excessive Heat Warning until 8 PM CDT Saturday for KSZ073.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...LindenbergHazardous weather outlook, Jul 20, 1:08 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 108 PM CDT WED JUL 20 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 108 PM CDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY ACROSS SOUTHERN MISSOURI INTO THE EASTERN OZARKS. CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND LOCALLY GUSTY WINDS WILL BE THE MAIN POTENTIAL HAZARDS. A FEW STRONG STORMS CAPABLE OF WIND GUSTS GREATER THAN 50MPH...WILL BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON. HEAT INDICES WILL ONCE AGAIN RANGE FROM 98 TO 108 DEGREES FROM THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HEAT WAVE WILL CONTINUE ACROSS THE REGION INTO THE START OF THIS WEEKEND. HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 DEGREES ON AN AFTERNOON BASIS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON FROM THURSDAY THROUGH SATURDAY ACROSS MAINLY THE EASTERN MISSOURI OZARKS. THERE WILL THEN BE A BETTER CHANCE FOR THUNDERSTORMS FROM LATE THIS WEEKEND INTO EARLY NEXT WEEK AS A COLD FRONT MOVES SOUTH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, Jul 20, 3:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT WED JUL 20 2016
MOZ098-202045-
SHANNON MO-
301 PM CDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON COUNTY UNTIL 345
PM CDT...
AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EMINENCE...OR 20 MILES NORTHEAST OF MOUNTAIN VIEW...MOVING NORTHEAST
AT 5 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
CURRENT RIVER STATE PARK... EMINENCE...
WEST EMINENCE... ALLEY SPRING...
ROUND SPRING... MIDRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3705 9140 3718 9158 3737 9144 3738 9120
3729 9116
TIME...MOT...LOC 2000Z 208DEG 7KT 3720 9142
TERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:24 PM CDT | Special Weather Statement | SGF | Shannon | 21 min |
| Jul 20, 3:50 PM CDT | Special Weather Statement | SGF | Howell | 25 min |
| Jul 20, 5:06 PM CDT | Special Weather Statement | SGF | Texas | 24 min |
| Jul 20, 5:43 PM CDT | Special Weather Statement | SGF | Douglas | 32 min |
| Jul 20, 6:03 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Texas, Wright | 3 hr |
| Jul 20, 6:15 PM CDT | Special Weather Statement | SGF | Texas | 30 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.